Hail, Ogle
- When
- June 18, 4:52 PM CST to 4:54 PM CST
- Where
- Ogle County, 2.07 mi SW of Stillman Valley
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.080, -89.210
A line of thunderstorms dropped southeast across northern Illinois during the evening of June 18th producing marginally severe winds and hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A line of thunderstorms dropped southeast across northern Illinois during the evening of June 18th producing marginally severe winds and hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 18, 4:17 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 517 PM CDT WED JUN 18 2014 .DISCUSSION... 301 PM CDT SYNOPSIS...THE UNSTABLE PATTERN CONTINUES WITH MULTIPLE PERIODS OF THUNDERSTORMS POSSIBLE. TEMPERATURES WILL BE CLOSELY TIED TO THUNDERSTORM DEVELOPMENT AS WE SAW TODAY. HAVE 80S TO 90S FOR THE REST OF THIS WEEK THEN FINALLY COOLING INTO THE LOWER 80S NEXT WEEK. REST OF TODAY THROUGH FRIDAY NIGHT... OVERALL CONFIDENCE IS LOW IN THE FORECAST. NONE OF THE GUIDANCE MEMBERS HANDLED THIS MORNING/S CONVECTION WELL SO THE MODELS RUNS ARE SUSPECT. DID NOT WANT TO MAKE MAJOR CHANGES TO THE FORECAST SO BACKED OFF ON POPS AND TEMPS IN REASONABLE PLACES. AN UPPER LEVEL SHORTWAVE IS MOVING OVER SOUTHERN WI WITH RIDGING SETTING UP RIGHT BEHIND IT. THE RIDGE WILL SIT OVER THE REGION THROUGH THURSDAY NIGHT. AT THE SURFACE A LOW IS OVER NEBRASKA AND A BOUNDARY STRETCHES FROM MUSCATINE IOWA TO LINCOLN ILLINOIS TO LAFAYETTE INDIANA. CLOUD COVER REMAINS THICK OVER THE REGION AND TEMPERATURES ARE STRUGGLING TO WARM. WE ARE ALSO VERY STABLE SO EXPECTING ANY FURTHER SHOWER OR THUNDERSTORM DEVELOPMENT TO OCCUR OVER WI AND/OR IA WHERE THEY HAVE HAD BETTER RECOVERY FROM THIS MORNINGS CONVECTION. A STRAY SHOWER MAY SINK SOUTH INTO FAR NORTHERN IL BUT IN GENERAL THINKING THE REST OF THIS AFTERNOON SHOULD BE RELATIVELY QUIET. MAY SEE SOME STORMS TONIGHT WITH THE BOUNDARY AND SHORTWAVE IN THE REGION. HOWEVER BACKED OFF ON POPS DUE TO HOW STABLE WE ARE RIGHT NOW. I AM PROBABLY STILL TOO HIGH WITH POPS TONIGHT BUT DECIDED TO BACK OFF SLOWLY. ALSO LOWERED LOWS BY A FEW DEGREES SINCE MOST PLACES NORTH OF I-80 WILL LIKELY NOT GET OUT OF THE LOWER 80S THIS AFTERNOON. THE RIDGE MOVES OVERHEAD TOMORROW BUT THE PLAIN/S LOW STATIONARY FRONT REMAINS OVER THE REGION. IT WILL BE ANOTHER DIFFICULT DAY AS FAR AS WHERE AND WHEN THUNDERSTORMS WILL FORM. SOME GUIDANCE MEMBERS SUGGEST WE WILL HAVE LINGERING NOCTURNAL CONVECTION AGAIN WHICH WOULD SUPPRESS ADDITIONAL STORMS. OTHERS SUGGEST WE WILL HAVE THUNDERSTORMS ALL DAY ALONG THE BOUNDARY. AS SUCH HAVE CHANCE POPS. TEMPS WILL ONCE AGAIN BE A CONCERN ESPECIALLY IF CLOUD COVER LINGERS THROUGH THE DAY. BACKED OFF ON HIGH TEMPS A BIT DUE TO CLOUD COVER BUT STILL HAVE HIGHS IN THE UPPER 80S TO LOWER 90S AWAY FROM THE LAKE. FLOW WILL BE OFF OF THE LAKE SO TEMPS WILL BE LIMITED TO THE 70S. SHEAR AND CAPE ARE NOT AS PLENTIFUL TOMORROW SO THINKING WHILE WE MAY HAVE A FEW STRONG TO BORDER LINE SEVERE STORMS...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. GUIDANCE SUGGESTS STORMS WILL FIRE ALONG A VORTICITY STREAMER THURSDAY NIGHT AND PUSH INTO OUR REGION EARLY IN THE MORNING. THE RIDGE AXIS ALSO SHIFTS TO OUR EAST FRIDAY WITH NORTHWEST FLOW SETTING UP. THINKING FRIDAY WILL BE SIMILAR TO TODAY WHERE NOCTURNAL CONVECTION IS THE MAIN SHOW. AS SUCH BACKED OFF ON FRIDAY/S HIGH TEMPS TOO BUT KEPT THEM IN THE MID 80S AWAY FROM THE LAKE AS THE GROUND SHOULD WARM UP QUICKLY IN THE AFTERNOON. TEMPS ALONG THE LAKE WILL BE AROUND 80 DUE TO ONSHORE FLOW. FRIDAY LOOKS QUIET WITH CLEARING SKIES AND LOWS IN THE 60S. SATURDAY AND SUNDAY... MULTIPLE UPPER LEVEL SHORTWAVES WILL PASS OVER THE REGION THIS WEEKEND. HIGH PRESSURE WILL BE OVER THE EASTERN GREAT LAKES AND IF THE HIGH DRIFTS FARTHER WEST...IT COULD HELP LIMIT THUNDERSTORM DEVELOPMENT. HAVE LOW CONFIDENCE IN THUNDERSTORMS SATURDAY...AND HAVE POPS INCREASING THROUGH THE DAY TO CHANCE IN THE AFTERNOON AND OVERNIGHT AHEAD OF THE FIRST SHORTWAVE. SUNDAY LOOKS TO HAVE THE BETTER CHANCE OF THUNDER WITH THE SHORTWAVES AND GREATER INSTABILITY. SHEAR LOOKS LOW ON BOTH DAYS SO MAY SEE SOME STORMS PULSE UP ON SUNDAY BUT NOT EXPECTING WIDESPREAD SEVERE WEATHER. FOR TEMPS HAVE HIGHS IN MID TO UPPER 80S BOTH DAYS. SOUTHEAST FLOW ON SATURDAY COULD LEAD TO COOLING IN LAKE COUNTY IL...WHILE NO LAKE COOLING IS EXPECTED SUNDAY. MONDAY AND NEXT TUESDAY... THE PARADE OF SHORTWAVES CONTINUES INTO EARLY NEXT WEEK WITH A WEAK SURFACE LOW MOVING INTO THE MID MISSISSIPPI VALLEY TUESDAY OR WEDNESDAY. HAVE CONTINUED PERIODIC CHANCES OF STORMS BUT LOOKING AT COOLER TEMPS BEHIND THE RIDGE. HIGHS WILL STILL BE IN THE 80S BUT IN THE LOW TO MID 80S. ONSHORE FLOW IS ALSO EXPECTED WITH LAKE SIDE COOLING. JEE && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 22Z... * ISOLATED/SCATTERED SHRA/TSRA THROUGH EARLY EVENING. * COLD FRONT/WIND SHIFT TO THE NORTHEAST WITH GUSTY WINDS 23Z-00Z. * IFR CIGS DEVELOPING EARLY/MID EVENING. * CHANCE FOR SHRA/TSRA OVERNIGHT AND AGAIN THURSDAY. * EAST/NORTHEAST WINDS THURSDAY. CMS //DISCUSSION...UPDATED 22Z... SHOWERS ACROSS LAKE COUNTY HAVE PUSHED A WEAK OUTFLOW BOUNDARY SOUTH TOWARD ORD WITH NORTHERLY WINDS AT PWK. IN ADDITION...A WEAK LAKE BREEZE HAS DEVELOPED ALONG THE IL LAKE MICHIGAN SHORE. HOWEVER BOTH OF THESE BOUNDARIES ARE MOVING FAIRLY SLOW AND WILL BE ABSORBED BY A STRONGER COLD FRONT MOVING SOUTH FROM SOUTHEAST WI. THIS BOUNDARY WILL PUSH THROUGH ORD/MDW BETWEEN 23Z-00Z WITH GUSTS TO 20KTS POSSIBLE. THE GUSTS WILL DIMINISH FAIRLY QUICKLY WITH NORTHEAST WINDS 10-15KTS CONTINUING INTO THE EVENING. LIFR AND VLIFR CIGS BEHIND THIS FRONT ALONG THE LAKE WILL LIKELY RISE SOME INLAND WITH IFR CIGS POSSIBLE AT ORD/MDW BY EARLY/MID EVENING BUT CONFIDENCE IS LOW. LIFR CIGS/VIS OR LOWER IS LIKELY AT GYY BEHIND THE FRONT. TSRA HAVE RAPIDLY DEVELOPED SOUTHWEST OF A RFD/DBQ LINE AND WILL CONTINUE MOVING SOUTHEAST OVER THE NEXT FEW HOURS WITH DEVELOPMENT TOWARD THE CHICAGO AREA TERMINALS IN THE NEXT 1-2 HOURS BUT CONFIDENCE REMAINS LOW. CMS PREVIOUS 18Z DISCUSSION... LARGE TSRA COMPLEX HAS PUSHED SOUTH OF THE TERMINALS...LEAVING A VERY CHAOTIC WIND FIELD IN ITS WAKE. THIS COMPLEX HAS ALSO STABILIZED THE AIR MASS OVER THE AREA AND THROWN INTO DOUBT CONVECTIVE TRENDS THE REMAINDER OF THE DAY INTO TONIGHT. IF THE ATMOSPHERE CAN CLEAR AND RECOVER ENOUGH...ANOTHER SHORTWAVE MAY TOUCH OFF TSRA EARLY THIS EVENING. HAVE MAINTAINED TEMPO GROUP IN TAFS FOR NOW...BUT ITS CONCEIVABLE THAT CHANCES FOR ADDITIONAL TSRA HAVE BEEN GREATLY REDUCED BY THE STORMS THAT HAVE ALREADY MOVED THROUGH. WINDS ARE GENERALLY SOUTHEAST OUT TOWARD RFD...BUT HAVE VERY LOW CONFIDENCE IN WIND TRENDS INTO THE LATE AFTERNOON FOR THE EASTERN TERMINALS. THERE IS A GOOD DEAL OF VARIABILITY IN OBSERVED WINDS IN NE IL...NW IN AND SRN WI...BUT OVERALL SPEEDS HAVE COME DOWN AND SHOULD BE FAIRLY LIGHT. A SHIFT TO STRONGER NORTHEAST WINDS AROUND 10 KT IS STILL EXPECTED LATE THIS AFTERNOON INTO THE EARLY EVENING FOR THE EASTERN TAF SITES. SOME GUIDANCE INDICATES POTENTIAL FOR LOWER CIGS TONIGHT...BUT HAVE NOT INCLUDED ANY MVFR OR IFR IN THE TAF. ON THURSDAY...WINDS ARE EXPECTED TO BE EAST AND NORTHEAST CLOSER TO LAKE MICHIGAN AND SOUTHEAST IN NORTH CENTRAL IL. COULD SEE SPEEDS AROUND OR OVER 10 KT AT TIMES AT ORD/MDW/GYY. THE AIR MASS OVER THE AREA WILL REMAIN UNSTABLE ESPECIALLY ALOFT...SO AN UPPER LEVEL DISTURBANCE MAY BE ABLE TO TOUCH OFF ANOTHER ROUND OF SHRA/TSRA. HAVE INCLUDED A PROB30 GROUP IN THE TAF...WITH FAIRLY LOW CONFIDENCE IN TIMING AND COVERAGE. BETTER TSRA CHANCES COULD END UP MAINLY AWAY FROM LAKE MI...INCLUDING RFD AREA...DUE TO MARINE INFLUENCE EXPECTED CLOSER TO THE LAKE. RC //ORD AND MDW CONFIDENCE...UPDATED 22Z... * MEDIUM FOR SHRA/TSRA THROUGH EARLY EVENING. * HIGH FOR COLD FRONT/WIND SHIFT...MEDIUM FOR TIMING. * LOW FOR IFR CIGS THIS EVENING/OVERNIGHT. * LOW FOR ADDITIONAL TSRA CHANCES OVERNIGHT AND THURSDAY. CMS //OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z... THURSDAY NIGHT THROUGH TUESDAY...PRIMARILY VFR WITH PERIODIC CHANCES FOR THUNDERSTORMS. BMD && .MARINE... 146 PM CDT WIND DIRECTION WILL CONTINUE TO BE THE GREATEST CHALLENGE FOR THE NEXT 24 HOURS...IN ADDITION TO THE POTENTIAL FOR ANOTHER ROUND OF THUNDERSTORMS. A BROAD RIDGE OF HIGH PRESSURE CENTERED OVER HUDSON BAY WILL BEGIN TO STRETCH SOUTH OVER SOUTHERN LOWER MICHIGAN. TO THE WEST A NEARLY STATIONARY FRONTAL BOUNDARY THAT HAS BEEN THE FOCAL POINT FOR THUNDERSTORMS WILL BECOME ORIENTED FROM THE SOUTHERN TIP OF THE LAKE STRETCHING NORTHWEST THROUGH SOUTHWEST MINNESOTA THIS EVENING. IN GENERAL...SOUTH WINDS ARE EXPECTED SOUTH OF THE BOUNDARY WITH NORTHEAST WINDS NORTH OF THE BOUNDARY. AN AREA OF LOW PRESSURE OVER THE PLAINS WILL EVENTUALLY LIFT NORTH AND ALLOW THE FRONTAL BOUNDARY TO LIFT BACK NORTH OVER THE LAKE THURSDAY NIGHT INTO FRIDAY. HIGH PRESSURE WILL BUILD JUST EAST OF LAKE MICHIGAN LATE IN THE WEEK INTO THE WEEKEND AND SHOULD RESULT IN RELATIVELY MODEST WINDS ACROSS THE LAKE THIS WEEKEND INTO EARLY NEXT WEEK. BEACHLER && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 332 PM CDT WED JUN 18 2014 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 192045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 332 PM CDT WED JUN 18 2014 /432 PM EDT WED JUN 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS WHICH MAY PRODUCE: WIND GUSTS TO 45 MPH. TORRENTIAL DOWNPOURS. SMALL HAIL. AREAS AFFECTED AND TIMING: SHOWERS AND PERHAPS ANOTHER THUNDERSTORM MAY FORM ESPECIALLY ALONG THE WISCONSIN ILLINOIS STATE LINE THIS EVENING INTO TONIGHT. DISCUSSION: CONFIDENCE IS LOW IN THUNDERSTORM DEVELOPMENT THROUGH TONIGHT. THE ATMOSPHERE REMAINS VERY STABLE AFTER THE LINE OF STORMS THAT MARCHED THROUGH TODAY. SEEING A FEW SHOWERS FORM OVER SOUTHERN WISCONSIN AND ALONG A BOUNDARY OVER CENTRAL ILLINOIS. STORMS MAY MOVE INTO THE WARNING AREA TONIGHT BUT ONCE AGAIN HAVE VERY LOW CONFIDENCE GIVEN THE STABLE ENVIRONMENT. ANY STORMS THAT DUE FORM WILL BE CAPABLE OF TORRENTIAL DOWNPOURS AND GUSTY WINDS. THE STRONGER STORMS MAY PRODUCE GUSTS TO 45 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-192045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 332 PM CDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS PERIODICALLY AFFECTING THE NEARSHORE WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-192045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 332 PM CDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS PERIODICALLY AFFECTING THE SOUTHERN END OF THE LAKE. AREAS OF DENSE FOG ARE ALSO POSSIBLE...ESPECIALLY ACROSS SOUTHERN LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS. && JEE VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
207 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM MARINE TSTM WIND 3 NE TOWN OF PINES 41.73N 86.91W
06/18/2014 E50 MPH PORTER IN C-MAN STATION
43.5 KT GUST AT MICHIGAN CITY C-MAN STATION.
&&
RCPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
209 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM MARINE TSTM WIND 3 NE TOWN OF PINES 41.73N 86.91W
06/18/2014 M50.00 MPH PORTER IN C-MAN STATION
43.5 KT GUST AT MICHIGAN CITY C-MAN STATION.
&&
RCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
256 PM CDT WED JUN 18 2014
ILZ033-039-INZ010-011-019-182030-
BENTON IN-FORD IL-IROQUOIS IL-JASPER IN-NEWTON IN-
256 PM CDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY UNTIL 330 PM CDT...
AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WATSEKA TO MILFORD
TO 13 MILES SOUTHWEST OF CLAYTONVILLE...MOVING EAST AT 35 MPH.
WINDS TO 50 MPH AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE
WITH THESE STORMS. IF THESE STORMS INTENSIFY ANY THEN A SEVERE
THUNDERSTORM WARNING MAY BE NEEDED.
CITIES AND TOWNS AFFECTED...WELLINGTON AROUND 300 PM...STOCKLAND
AROUND 305 PM...SHELDON AROUND 310 PM...FREELAND PARK...RAUB...AND
DUNNINGTON AROUND 415 PM...KENTLAND AND EARL PARK AROUND 420 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4064 8779 4081 8780 4078 8709 4047 8710
4047 8752 4049 8753 4048 8793 4040 8793
4040 8804
TIME...MOT...LOC 1955Z 278DEG 29KT 4077 8771 4062 8767
4040 8791
IZZISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 543 PM CDT WED JUN 18 2014 ILZ008-182300- OGLE IL- 543 PM CDT WED JUN 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OGLE COUNTY UNTIL 600 PM CDT... AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MOUNT MORRIS MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...WINDS TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND VERY HEAVY DOWNPOURS ARE LIKELY WITH THIS STORM. CITIES AND TOWNS AFFECTED... MOUNT MORRIS... OREGON... BYRON... STILLMAN VALLEY... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 4212 8907 4192 8915 4202 8957 4219 8951 TIME...MOT...LOC 2242Z 286DEG 25KT 4208 8942 IZZI
The Chicago radar (KLOT), 107 km away, was scanning. The volume nearest the first event began at 22:53 UTC.
4 hail, 3 lightning, 2 thunderstorm wind. Local standard time, as filed.
Power lines were blown down near Route 23 and Bethany Road.
Lightning caused a fire to a residence in unincorporated St Charles.
Lightning struck a home on Seneca Drive in unincorporated Wheaton sparking a fire and causing extensive damage. It is believed that a second lightning strike hit near an aerial truck that three fire fighters were working on causing minor injuries to the fire fighters who were treated and released from the hospital a few hours later.
Lightning struck a home on East Weathersfield Way resulting in a fire that caused moderate damage. No injuries were reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2014Every state in 2014This day in weather historyWarnings in Illinois, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528245, 528246, 528248, 528249, 528250, 528252, 529785, 528253, 529786.